Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 196, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jul 27, 2018, 4:21 PM EDT for 5 counties in Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2018, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 27, 2018, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Berrien County, GA, Colquitt County, GA, Cook County, GA, Tift County, GA, Worth County, GA
The radar
The Moody AFB radar (KVAX), 58 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1705 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
396
WUUS52 KTAE 272021
SVRTAE
GAC019-071-075-277-321-272100-
/O.NEW.KTAE.SV.W.0196.180727T2021Z-180727T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
421 PM EDT FRI JUL 27 2018
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
Northern Cook County in south central Georgia...
Berrien County in south central Georgia...
Northeastern Colquitt County in south central Georgia...
Tift County in south central Georgia...
Southeastern Worth County in south central Georgia...
* Until 500 PM EDT.
* At 421 PM EDT, a severe thunderstorm was located near Ty Ty, or
near Tifton, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Tifton, Nashville, Enigma, Omega, Lenox, Ty Ty, Alapaha,
Unionville, Phillipsburg, Eldorado, Scooterville, Gladys, Glory,
Wagon Wheel, Weber, Vanceville, Cottle, Hillsdale, Staunton and
Berrien Co A/P.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3114 8317 3133 8378 3151 8373 3148 8336
3148 8335 3147 8316 3143 8314 3140 8314
3139 8312 3137 8311 3135 8309 3127 8304
TIME...MOT...LOC 2021Z 280DEG 20KT 3141 8361
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN2 follow-up statements
724
WWUS52 KTAE 272040
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
440 PM EDT FRI JUL 27 2018
GAC321-272050-
/O.CAN.KTAE.SV.W.0196.000000T0000Z-180727T2100Z/
Worth GA-
440 PM EDT FRI JUL 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WORTH COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3116 8316 3133 8362 3149 8353 3148 8336
3148 8335 3147 8316 3143 8314 3140 8314
3139 8312 3137 8311 3135 8309 3127 8304
TIME...MOT...LOC 2040Z 280DEG 20KT 3139 8349
$$
GAC019-071-075-277-272100-
/O.CON.KTAE.SV.W.0196.000000T0000Z-180727T2100Z/
Cook GA-Berrien GA-Colquitt GA-Tift GA-
440 PM EDT FRI JUL 27 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN COOK...BERRIEN...NORTHEASTERN COLQUITT AND
SOUTHEASTERN TIFT COUNTIES...
At 440 PM EDT, a severe thunderstorm was located near Unionville, or
near Tifton, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Nashville, Tifton, Enigma, Omega, Lenox, Alapaha, Phillipsburg,
Unionville, Vanceville, Eldorado, Berrien Co A/P, Gladys, Glory,
Bannockburn, Tift Airport, Fender, Weber and Brookfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3116 8316 3133 8362 3149 8353 3148 8336
3148 8335 3147 8316 3143 8314 3140 8314
3139 8312 3137 8311 3135 8309 3127 8304
TIME...MOT...LOC 2040Z 280DEG 20KT 3139 8349
HAIL...<.75IN
WIND...60MPH
$$
30-PULLIN417
WWUS52 KTAE 272052
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
452 PM EDT FRI JUL 27 2018
GAC019-071-075-277-272102-
/O.EXP.KTAE.SV.W.0196.000000T0000Z-180727T2100Z/
Cook GA-Berrien GA-Colquitt GA-Tift GA-
452 PM EDT FRI JUL 27 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN COOK...BERRIEN...
NORTHEASTERN COLQUITT AND SOUTHEASTERN TIFT COUNTIES WILL EXPIRE AT
500 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with this thunderstorm.
LAT...LON 3116 8316 3133 8362 3149 8353 3148 8336
3148 8335 3147 8316 3143 8314 3140 8314
3139 8312 3137 8311 3135 8309 3127 8304
TIME...MOT...LOC 2052Z 280DEG 20KT 3138 8344
$$
30-PULLINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:34 PM EDT, 47 minutes earlier.
Area forecast discussion, Jul 27, 3:34 PM EDT, 47 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 334 PM EDT Fri Jul 27 2018 .NEAR TERM [Through Tonight]... Convection got an earlier start today and is more active than the previous few days with the mean steering flow 1000-700mb from the west to southwest. A few storms have been strong and an isolated severe thunderstorm or two will be possible before all activity diminishes later this evening. Patchy fog may develop once again after midnight. Lows will be in the lower to mid 70s. .SHORT TERM [Saturday Through Sunday Night]... The stationary front that has driven much of the weather over the last few days will remain in place across the CWA. A weak shortwave moving along the large scale trough could bring drier air to our Alabama counties tomorrow. The drier air will keep the best shower chances primarily in our Florida and Georgia counties. Nevertheless, expect to see continued convection along the said front and seabreeze through the short term period. High temperatures will remain in the lower 90s, and a touch warmer behind the stationary front where conditions are drier. .LONG TERM [Monday Through Friday]... An upper level trough will dig southward across the Mississippi Valley region next week, reaching the north central Gulf of Mexico on Wednesday and remaining nearly stationary just west of our area through Friday. East of this feature, deep layer moisture will increase early in the week, resulting in PW values rising to 2.0" or higher across the majority of our area through the remainder of the week. The ample moisture will combine with upper level forcing on the eastern flank of the trough and moderate instability (SBCAPE up to 1500-2500 J/kg during peak heating hours of the afternoon and early evening) to result in high coverage of showers and thunderstorms each day. The highest likelihood of showers and storms across our area is expected to occur from Wednesday through Friday, when a weak front/surface trough will drift southeastward toward our area and the combination of moisture and upper level forcing will be most favorable. A few strong to severe thunderstorms cannot be ruled out during this period, with 0-6 km shear increasing to around 20 knots along with moderate instability. High temperatures are expected to range from the upper 80s to lower 90s on Monday, but should remain in the 80s across our area through the remainder of the week as cloud cover and showers/storms become more widespread. && .AVIATION [Through 18Z Saturday]... Scattered to numerous showers and thunderstorms have developed across the region and should at least briefly impact each TAF site with gusty winds and MVFR/IFR conditions. After the convection ends this evening, VFR will prevail but brief periods of MVFR conditions will be possible in the pre-dawn hours. && .MARINE... Southwest winds around 10 knots in the afternoon and 5-10 knots in the mornings through Sunday. Expect winds to become southerly and increase to 10-15 knots by Tuesday. Surf heights will remain around 1 to 2 feet through the period. && .FIRE WEATHER... With RH values above critical thresholds, there are no fire weather concerns. && .HYDROLOGY... The Steinhatchee River was hovering just above minor flood stage (19.63ft) this afternoon. Any growth should be minimal in the next few hours and the river should remain at a low end minor flood stage status before beginning to drop. The river should return to action stage status by tomorrow. The main hydrological concern today and into the weekend will be convection along the stationary front. The stronger storms along this front could produce very localized and minor flooding if they are slow moving and have high rainfall rates. If you see any flooding, turn around, don't drown. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 74 93 75 95 74 / 10 50 20 40 30 Panama City 78 90 79 90 77 / 20 40 20 50 30 Dothan 72 93 73 92 73 / 10 30 20 40 30 Albany 73 92 74 92 74 / 30 40 20 50 30 Valdosta 74 91 75 93 74 / 20 40 20 40 30 Cross City 74 92 75 93 74 / 10 20 20 30 30 Apalachicola 78 89 78 89 77 / 30 30 20 30 30 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...Barry SHORT TERM...DiCatarina LONG TERM...Lahr AVIATION...Barry MARINE...DiCatarina FIRE WEATHER...Fieux HYDROLOGY...DiCatarina
In the hours before
Special weather statement, Jul 27, 1:26 PM EDT, 2 hours 55 minutes before
Special Weather Statement National Weather Service Tallahassee FL 126 PM EDT FRI JUL 27 2018 FLZ017-GAZ157-271815- Leon FL-Grady GA- 126 PM EDT FRI JUL 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEON AND SOUTHEASTERN GRADY COUNTIES UNTIL 215 PM EDT... At 125 PM EDT, Doppler radar was tracking a strong thunderstorm 10 miles north of Tallahassee, moving northeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Moncrief and Iamonia. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3060 8421 3066 8425 3074 8409 3061 8409 TIME...MOT...LOC 1725Z 245DEG 19KT 3062 8422 22-BARRY
Special weather statement, Jul 27, 1:42 PM EDT, 2 hours 39 minutes before
Special Weather Statement National Weather Service Tallahassee FL 142 PM EDT FRI JUL 27 2018 FLZ017-018-GAZ158-271815- Inland Jefferson FL-Leon FL-Thomas GA- 142 PM EDT FRI JUL 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JEFFERSON... NORTHEASTERN LEON AND SOUTHWESTERN THOMAS COUNTIES UNTIL 215 PM EDT... At 141 PM EDT, Doppler radar was tracking a strong thunderstorm 13 miles south of Thomasville, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Fincher, Metcalf and Jarrott. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3062 8408 3074 8408 3080 8388 3062 8386 TIME...MOT...LOC 1741Z 245DEG 18KT 3066 8406 22-BARRY
Special weather statement, Jul 27, 2:48 PM EDT, 1 hour 33 minutes before
Special Weather Statement National Weather Service Tallahassee FL 248 PM EDT FRI JUL 27 2018 GAZ158>160-271915- Brooks GA-Lowndes GA-Thomas GA- 248 PM EDT FRI JUL 27 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOWNDES...EAST CENTRAL THOMAS AND BROOKS COUNTIES UNTIL 315 PM EDT... At 247 PM EDT, Doppler radar was tracking a strong thunderstorm near Quitman, moving east at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Quitman, Valdosta, Boston, I-75 At Exit 16, Morven, Dixie, Grooverville, Oaklawn, Kinderlou, Pidcock, Brooks Co A/p, Blue Springs and I-75 At Exit 22. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3067 8371 3083 8380 3103 8341 3078 8328 TIME...MOT...LOC 1847Z 248DEG 24KT 3080 8366 22-BARRY
Special weather statement, Jul 27, 3:35 PM EDT, 46 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
335 PM EDT FRI JUL 27 2018
FLZ011-026-272015-
Liberty FL-Jackson FL-
335 PM EDT FRI JUL 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR JACKSON AND NORTHERN LIBERTY
COUNTIES UNTIL 415 PM EDT/315 PM CDT/...
At 335 PM EDT/235 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Marianna, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Marianna, Malone, Sneads, Cottondale, Grand Ridge, Greenwood, Alford,
Campbellton, Bascom, Rock Bluff, Blue Spring, Union City, Lovedale,
Dellwood, Star, Hornsville, Jacobs, Alliance, Compass Lake and
Ellaville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3100 8544 3100 8500 3096 8498 3093 8498
3088 8493 3082 8494 3077 8492 3074 8489
3065 8489 3061 8493 3060 8488 3051 8488
3052 8499 3058 8496 3058 8495 3061 8517
3057 8518 3057 8543
TIME...MOT...LOC 1935Z 312DEG 11KT 3084 8525
30-PULLINSpecial weather statement, Jul 27, 3:50 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM EDT FRI JUL 27 2018
GAZ123-125-144-272030-
Baker GA-Dougherty GA-Calhoun GA-
350 PM EDT FRI JUL 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGHERTY...BAKER
AND SOUTHEASTERN CALHOUN COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 430
PM EDT...
At 350 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leary, or 7 miles southeast of Morgan, moving southeast at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Newton, Leary, Iveys Mill, Milford, Red Store Crossroads, Hoggard
Mill, Holt, Hawkinstown, Commissary Hill, Mimsville, Bermuda, Elmodel
Wma and Patmos.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3143 8421 3120 8449 3138 8464 3143 8464
3143 8469 3145 8470 3157 8452
TIME...MOT...LOC 1950Z 308DEG 13KT 3145 8451
30-PULLINSpecial weather statement, Jul 27, 4:04 PM EDT, 17 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
404 PM EDT FRI JUL 27 2018
GAZ127-129-146>148-272045-
Berrien GA-Tift GA-Worth GA-Colquitt GA-Cook GA-
404 PM EDT FRI JUL 27 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN COOK...NORTHWESTERN
BERRIEN...NORTHEASTERN COLQUITT...TIFT AND SOUTHEASTERN WORTH
COUNTIES UNTIL 445 PM EDT...
At 404 PM EDT, Doppler radar was tracking a strong thunderstorm near
Ty Ty, or near Tifton, moving east at 25 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tifton, Sylvester, Enigma, Omega, Norman Park, Lenox, Poulan, Ty Ty,
Unionville, Phillipsburg, Sumner, Minton, Eldorado, Scooterville,
Massee, Anderson City, Flat Ford, Tempy, Wagon Wheel and Vanceville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3115 8333 3135 8392 3161 8373 3159 8367
3157 8367 3157 8365 3159 8365 3151 8339
3148 8338 3147 8324
TIME...MOT...LOC 2004Z 283DEG 23KT 3144 8360
30-PULLINThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 1:26 PM EDT | Special Weather Statement | TAE | Grady | 49 min |
| Jul 27, 1:42 PM EDT | Special Weather Statement | TAE | Thomas | 33 min |
| Jul 27, 2:48 PM EDT | Special Weather Statement | TAE | Brooks | 27 min |
| Jul 27, 3:50 PM EDT | Special Weather Statement | TAE | Baker | 40 min |
| Jul 27, 4:04 PM EDT | Special Weather Statement | TAE | Tift | 41 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.